T Nation

2 Weeks into TRT, Random Fatigue

#1

Hello, I am 24 and just started my TRT. I am currently prescribed 80mg on weekly injections. Diagnosed secondary hypogonadism with low Free T and low E levels. I took my second dose of cypionate roughly 2 days ago. I was noticing small effects in and out since my first shot but today I have been extremely tired and slightly irritable. I am just curious what this could be, I assumed I would feel slightly better 2 days after my shot, as my levels rose, but this has not been the case this round.

#2

You will need to post all pre-TRT labs, SHBG being probably the most important as this test can indicate optimal injection frequency. Your dosages is suspect that you may not be working with a doctor that is up to speed on TRT. Most men are injecting 100mg or more weekly split up two or more times a week.

My SHBG is on the lower end and I inject 20mg every 2 days. Weekly injections can cause spikes in testosterone and estrogen that peak within 48 hours, then by weeks end levels are low and this is why once weekly injection isn’t optimal for some men.

Also note TRT has growing pains in the beginning as you have you naturally produced testosterone and the injectable, once your natural production ceases, you will go back to feeling like you did pre-TRT. Your body will then take time to adapt to TRT and can take weeks or months.

Educate yourself because your doctors likely isn’t, there are not many doctors in mainstream medicine who know how to play this TRT game, most don’t know what testing to order or how to interpret labs.

Tests we need to choose a proper TRT protocol and balance all hormones, Total T, Free T, estrogen and SHBG.

#3

The random fatigue is happening because your testosterone and estrogen levels are fluctuating and will be for the next 6 weeks as this is how long it takes for all levels to become stable. Everytime you inject testosterone levels spike, then fall, you inject again and levels spike, then fall and as the half lives builds up in your system, you feel more consistent the closer you get to 6 weeks.

1 Like
#4

I only have a few tests completed, so I will list what I have.
First total T - 415, scale = 300-1,050
First free T - 4.5, scale = 10.5-26
Second total T - 375
Second Free T - 5
LH - 2.7, scale = 1.7-8.6
FSH - 2.0, scale = 1.5-12.4
Prolactin - 7.4, scale = 4.0 - 15.2
DHEA sulfate - 409.3, scale = 164.3-530.5

This is all he used, along with a full blood panel on my first test but I do not recall a SHGB test being done.
I have a perfect BMI, eat properly (possibly to little), and do regular cardio workout but started weight training 3 days ago. My energy has been consistently up and down each day since starting, my mood has followed the same swings but today hit me like a rock and has not moved. My next blood test is 5 weeks from now, the doctor did say that he might up my dose but wanted to see how I reacted to the weekly (7 day) 80mg Injections.

#5

Estrogen was 20, scale 40-110

#6

Your SHBG must be very high according to your Total T and Free T numbers, 80mg weekly isn’t even close to what you need because your Free T is incredibly low and so you need a lot more testosterone to hit high normal levels.

You’ll actually most likely need levels above the reference ranges to ever have enough Free T, something sick care doctors cannot allow since insurance companies restrict men to <800 ng/dL.

No SHBG testing hints that your doctor doesn’t specialize in TRT, look you need to find a competent doctor asap.

SHBG binds testosterone, estrogen, thyroid hormone and insulin. A higher SHBG directs your TRT protocol is a completely different direct than that of someone with low SHBG. The problem is sick care doctors treat everyone as if you are all the same, expect everyone’s bodies biological functions are unique.

A protocol for a high SHBG guys would like like this, 120-160mg once or twice weekly to overcome high SHBG because excess androgen lowers SHBG, low SHBG man would need multiple smaller injection per week.

#7

Thank you, I will write this down and also study some more of the threads and discuss my information with him (he is very open to discussion), and also look for another doctor for a second opinion.

#8

That’s a good sign, in that case work with him. I’m not sure though how he’ll overcome allowing supraphysiological levels.

#9

Yah you need more for benefits.

#10

At what time period does the body shut down natural production after starting trt?

#11

Usually 1-3 weeks, mine shutdown almost immediately.

#12

Also at your age your closer to the top of the reference ranges: probably above that. They keep lowering the levels and ten years ago it was much higher. A man at 50 has the levels your at now and you definitely need to be higher.

I would jsut switch and not sit around waiting for this doc to fix you up. Even non med professionals who have done TRT can say this is just a waste of time. The doc doesn’t really know what he’s doing if he’s gonna give. A 20 something 80mg of t. You should be on a dose around double the 80… 150-200.

#13

I will do that, I set it on my calendar to search a few endocrinologist in the area (I’ll probably be limited). I had very slight benefits the first week (faded by the end of the week) such as, wanting to work out, feeling slightly less tired in waves through the day, a little more hungry than usual, the first night of my shot I had my first random erection In idk how long (none since then). Today was just rough, originally I thought I had burnt up my free T working out to hard. I’ve been combing through the stickies to build some questions to ask doctors before going to see them.

#14

i went through phases of this - just a tired bitchy feeling

did you figure out what it was

#15

I have not, I will have to set up an appointment with my doctor and another endo. The guys say I am not prescribed enough for my condition. I also just saw a thing about leakage and remember feeling like I was touching something wet around my injection site. I thought the area may have been cold from the oil inside (wild guessing) but it is possible I was leaking? It was my first self injection (second over all). The nurse gave my first shot in my glute, then the doctor wanted me to self administer in my thigh but I felt the glute would be more comfortable.

1 Like
#16

I got a bad case of fatigue also, but mine is constant. I had a fatigue issue prior to TRT and I am only 2.5 weeks into my protocol of 40mg e3.5d. I am sticking to my protocol until I get labs drawn after 6 weeks. Its a frustrating and slow process getting dialed in and we are forced to turn to online forums like this to get answers. I think the biggest thing I have learned from this forum is to stick with the protocol for 6 weeks, get labs drawn, then make changes if needed. Its easy to be tempted into changing things when you feel like crap.

#17

It actually take 8 weeks to feel the effects on all levels stabilizing at 6 weeks, your body still must adapt and that takes time.

I reach a stable state tomorrow, but won’t fully feel it until week 8.

#18

I am about to start my 3rd week. Within the last week I have noticed a change in my libido, but energy and mood are my main focus. Zero movement in those areas so far. I was already heavily fatigued before hand (this is how I found out I had secondary hypogonadism) I know it will take a long time to reap the maximum benefits but if I could just get a slight taste of the energy and mood benefits I will be happy lol.

#19

That’s how I feel @jlambert1123. I got better Libido but zero energy improvement thus far. All we can do is stay the course. The waiting and not knowing sucks.

#20

And like @systemlord says. Even after you reach week 6 and get stable your body then needs time to get used to the new stable. That’s assuming we get dialed in. We may need more adjustments.

1 Like